Alert archive / Arizona / Special Weather Statements in 2011

Special Weather Statement, NWS Tucson, AZ

September 1, 2011Pima County, Arizona

NWS Tucson, AZ issued this special weather statement at Sep 1, 2011, 5:13 PM MST for Pima County, Arizona. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 1, 2011, 5:13 PM MST (00:13 UTC)
Expired
Sep 1, 2011, 6:15 PM MST
In force
62 min
Issued by
NWS Tucson, AZ

County Pima County, AZ

The radar

The Tucson radar (KEMX), 82 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 00:00Z, 0.2 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2011-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 83 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2011-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
83 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
3619 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

623 
WWUS85 KTWC 020013
SPSTWC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
513 PM MST THU SEP 1 2011

AZZ502-503-515-020115-
BABOQUIVARI MOUNTAINS INCLUDING KITT PEAK AZ-TOHONO O'ODHAM NATION
INCLUDING SELLS AZ-UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING
NOGALES AZ-
513 PM MST THU SEP 1 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PIMA COUNTY UNTIL 615 PM
MST...

AT 505 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 16 MILES SOUTHEAST OF KITT PEAK...OR 23 MILES
WEST OF GREEN VALLEY...MOVING WEST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF SOUTHERN
PIMA COUNTY.

LAT...LON 3166 11160 3191 11166 3194 11127 3173 11130
TIME...MOT...LOC 0012Z 083DEG 8KT 3180 11141

$$

SMR

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Sep 1, 2:00 PM MST, 3 hours 13 minutes earlier.

Area forecast discussion, Sep 1, 2:00 PM MST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
200 PM MST THU SEP 1 2011

.SYNOPSIS...ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY WILL REMAIN
ACROSS SOUTHEAST ARIZONA INTO THE WEEKEND WITH ABOVE AVERAGE
TEMPERATURES CONTINUING.

&&

.DISCUSSION...A LITTLE SLOWER CLEARING OUT BUT PLENTY OF SUNSHINE BY
EARLY AFTERNOON...TRAILING A DEGREE OR THREE BEHIND YESTERDAY AS
WELL. CONVECTION HAS BEEN SLOWER TO DEVELOP BUT SIMILAR TO YESTERDAY
OTHERWISE WITH DISTRIBUTION AND STORM MOVEMENT. SHOULD HAVE SOME
SUPPORT FOR STORMS IN VALLEYS AFTER CURRENT MOUNTAIN DEVELOPMENT.
LOCALLY HEAVY RAINFALL STILL A CONCERN ALONG WITH ISOLATED WET
MICROBURST ACTIVITY.

HEAT STILL AN ISSUE INTO NEXT WEEK AS HEIGHT AND THICKNESSES KEEP
TEMPERATURES 6 TO 8 DEGREES ABOVE CLIMO. NO BIG MECHANISM TO IMPORT
MOISTURE SO WHILE THERE IS ENOUGH IN PLACE NOW WE MAY SEE THAT
SLOWLY DWINDLE OVER THE NEXT WEEK OR SO. MEDIUM RANGE MODELS KEEP
HIGH PRESSURE IN CONTROL WITH ABOVE AVERAGE TEMPERATURES AND LESS
THAN OPTIMAL CONDITIONS FOR WIDESPREAD RAINFALL.

&&

.AVIATION...SCT-BKN CLOUDS AT 6-10K FT AGL TIL 06Z FRIDAY...THEN
SLOWLY DECREASING CLOUDS THROUGH 14Z FRIDAY. ISOLATED TO SCATTERED
TSRA/SHRA THROUGH 03Z FRIDAY...WITH TSRA/SHRA DIMINISHING BETWEEN
03Z-06Z FRIDAY. EXPECT BKN-OVC CEILINGS AT 4-7K FT AGL NEAR
TSRA/SHRA...WITH MVFR CIGS/VSBYS NEAR THE STRONGER STORMS. SURFACE
WIND GENERALLY LESS THAN 10 KTS...EXCEPT STRONG AND GUSTY NEAR
THUNDERSTORMS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.FIRE WEATHER...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED ACROSS THE EASTERN TWO-THIRDS OF THE FORECAST AREA THROUGH
THE UPCOMING WEEKEND. NORMAL DIURNAL WIND TRENDS ARE FORECASTED...
EXCEPT FOR STRONG AND GUSTY WINDS NEAR THUNDERSTORMS. A GRADUAL
LOWERING OF DAYTIME HIGH TEMPERATURES IS EXPECTED THE NEXT COUPLE OF
DAYS...ALTHOUGH READINGS WILL REMAIN MUCH ABOVE NORMAL THROUGH THE
WEEKEND.

&&

.CLIMATE...THE AUGUST CLIMATE REPORT HAS BEEN POSTED LATER TODAY ON
OUR WEBSITE WITH MAIN HIGHLIGHT BEING TUCSON RECORDING 2ND HOTTEST
AUGUST AND METEOROLOGICAL SUMMER.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...NONE.

WEATHER.GOV/TUCSON
Hazardous weather outlook, Sep 1, 11:09 AM MST, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
1109 AM MST THU SEP 1 2011

AZZ503>515-021815-
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA-
SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY-
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS-
1109 AM MST THU SEP 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
ANOTHER DAY WITH TEMPERATURES WELL ABOVE SEASONAL NORMALS.
SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE OFF OF THE HIGHER
TERRAIN AND INTO SOME VALLEY LOCATIONS TODAY. SOME STORMS WILL
GENERATE LOCALLY HEAVY RAINFALL AND STRONG GUSTY WINDS. PLEASE
NOTE THAT EVEN MODERATE RAINFALL OVER THE RECENT BURN AREAS COULD
RESULT IN FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
HOT AFTERNOONS WILL CONTINUE. THERE WILL BE SUFFICIENT MOISTURE
FOR A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS. PLEASE NOTE THAT EVEN MODERATE RAINFALL OVER THE
RECENT BURN AREAS COULD RESULT IN FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ501-502-021815-
WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-
1109 AM MST THU SEP 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
ANOTHER DAY WITH TEMPERATURES WELL ABOVE SEASONAL NORMALS.
ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATER IN THE
AFTERNOON AND EVENING HOURS...ESPECIALLY IN EASTERN AREAS. SOME
STORMS MAY GENERATE STRONG GUSTY WINDS AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
HOT AFTERNOONS WILL CONTINUE. A FEW SHOWERS AND THUNDERSTORMS
WILL BE POSSIBLE MAINLY DURING AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WEATHER.GOV/TUCSON

In the hours before

Special weather statement, Sep 1, 4:13 PM MST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
413 PM MST THU SEP 1 2011

AZZ507-513-020000-
DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING
BISBEE/CANELO HILLS/MADERA CANYON AZ-UPPER SAN PEDRO RIVER VALLEY
INCLUDING SIERRA VISTA/BENSON AZ-
413 PM MST THU SEP 1 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COCHISE COUNTY UNTIL
500 PM MST...

AT 410 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SIERRA VISTA...MOVING WEST AT 10 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...SIERRA VISTA...HUACHUCA
CITY...NICKSVILLE...RAMSEY CANYON PRESERVE AND FORT HUACHUCA.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3144 11040 3166 11036 3164 11014 3155 11012
      3143 11013
TIME...MOT...LOC 2313Z 079DEG 9KT 3153 11026

BF
Special weather statement, Sep 1, 5:13 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
513 PM MST THU SEP 1 2011

AZZ502-503-515-020115-
BABOQUIVARI MOUNTAINS INCLUDING KITT PEAK AZ-TOHONO O'ODHAM NATION
INCLUDING SELLS AZ-UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING
NOGALES AZ-
513 PM MST THU SEP 1 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PIMA COUNTY UNTIL 615 PM
MST...

AT 505 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 16 MILES SOUTHEAST OF KITT PEAK...OR 23 MILES
WEST OF GREEN VALLEY...MOVING WEST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF SOUTHERN
PIMA COUNTY.

LAT...LON 3166 11160 3191 11166 3194 11127 3173 11130
TIME...MOT...LOC 0012Z 083DEG 8KT 3180 11141

SMR

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 5:12 PM MSTAreal Flood AdvisoryTWCCochise38 min
Sep 1, 5:43 PM MSTAreal Flood AdvisoryTWCPima2 hr

Nearby

Special Weather Statements in Arizona, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.